Format

Send to

Choose Destination
Am J Ther. 2001 Jul-Aug;8(4):299-302.

Cocaine-induced torsades de pointes in idiopathic long Q-T syndrome.

Author information

1
Division of Cardiology, Long Island College Hospital, Brooklyn, NY, USA.

Abstract

Torsades de pointes is a ventricular tachycardia characterized by the QRS complexes of changing amplitude that appear to twist around an isoelectric line. It usually precipitates in the setting of underlying Q-T interval prolongation, which has both congenital and acquired causes. The common acquired causes of torsades precipitation are medications, electrolyte imbalance, and severe bradycardia. This report presents a case of torsades de pointes that was precipitated by substance abuse in a patient with idiopathic long Q-T syndrome and required several treatment modalities.

[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center